Sign up Calendar Latest Topics
 
 
 


Reply
  Author   Comment  
susie

explorer
Registered:
Posts: 2
Reply with quote  #1 


   I am almost done with chemo. and will start radiation the first part of Aug. I have no Idea what to expect can someone please enlighten me.

Thanks Susie  (ezmoney)
Karen1956

Goddess Forever
Registered:
Posts: 1,218
Reply with quote  #2 

Hi Susie and welcome. So glad you  found us, but  sad that you have to take the bc journey.  Congrats on finishing chemo. Rads is a walk in the park compared to chemo, but none the less it is not without its side effects.  For me fatigue was an issue but it was cumulative.  Other se is possible "burning" of the skin - kind of like a sunburn.  I think it depends on  how fair and sensitive your skin is  to how much it affects you.  Cremes such as aquafore are helpful, but you cannot put them on before rads.  I was not allowed to use deod, but told to use corn starch (the good old cooking corn starch) and it was nice to help stay dry).  Domboro made a great "salve" and was comforting to the itchy skin.  I had 25 sessions, 5 days/week for 5 weeks.  It was pretty much in and out - almost as soon as I sat down, I was called back for my turn.  Thats all I can remember for now.  I did rads in August 06, so the memory has faded a little. There are several gals who have just finished or are going through rads who can give you other information.  I hope rads will be easy for you.  Hugs from Denver, Karen

energybunny

Avatar / Picture

Goddess Forever
Registered:
Posts: 1,361
Reply with quote  #3 
Hi Susie,  I am doing rads right now and it is a breeze compared to chemo.  I was prescribed a cream called X-Clair cream and was told to mix it up with benedryl cream as well, as needed.  Seems to be doing the trick for me as I am not having any burning as of yet and I just finished treatment 19 today.  In addition, they have me taking 400mgs. ibuprofen twice daily to conteract any 'sun' burning that may occur from the radiation.  As Karen stated above, it is very quick.  The ride there is longer for me than the time I spend at the facility I go to.  (takes me about 15 mintues to drive over)  Good luck to you!!  -Lee
PS:  I have read a lot of ladies use a cream called biafine that is a script as well.  I haven't had the need to change from the cream that was originally prescibed for me but just a thought for you!   

__________________
Lee
zschweeb

Avatar / Picture

Goddess Forever
Registered:
Posts: 351
Reply with quote  #4 

hey susie--i am also in the middle of rads had #11 today so far havent had any problems ...site is a little red have been using aloe vera gel instead of the aquaphor as the aquaphor was to thick for me had trouble spreading it around and then couldnt get it off my hand the aloe is a lot cooler and more soothing the techs said i may need something more moisturizing but havent had a problem yet...started to feel a little bit of a sore throat as of this morning techs said it might be because they are also aiming at the lymph nodes in my neck area and tried to make a little adjustment to prevent irt from worsening...all in all other than the pain in the ass from getting there everyday it has been a walk in the park ....when are you done with your chemo ..what did you have??


__________________
Susan
susie

explorer
Registered:
Posts: 2
Reply with quote  #5 

thanks for all your input.  It really puts my mind at ease.  As for type of cancer,invasive ductal gradeII Out of fives nodes checked only one was involved Er is positive PR positive HER2 negative.  Mastectomy done in Jan. started chemo in late jan. It was not to bad.  No side effects from the chemo.  but the nuealasta did a number on me for a couple of days.  Now I am at the end of the taxel and it has not been to bad either just the swelling and numbness in my feet.  Of course I lost my hair have a great collection of hats from my kids though.  Didn't want any wig.

nosurrender

Avatar / Picture

Moderator
Registered:
Posts: 7,476
Reply with quote  #6 
Hi Susie,
Rads are easy compared to chemo. The only side effect that is similar is there is fatigue with rads. But it is cumulative. Eating lots of protein helps counteract it.
I would definitely get one of the specialty creams like Biafine or Xclair or even Silvadene.
I am happy you found us!
Gina


__________________


WE WILL PREVAIL





Previous Topic | Next Topic
Print
Reply

Quick Navigation:

Easily create a Forum Website with Website Toolbox.